Certain Medications May Reduce Effectiveness of Coronavirus Vaccines

0
47
Image by torstensimon from Pixabay

As the coronavirus vaccinations rollout continues throughout the world, side effects of different vaccine formulas are also being reported. While some have experienced serious allergic reactions after getting a shot, the majority has only had mild to no adverse impact.

Till now, it is known that a person may have chills, headaches, and swelling after getting vaccinated. These effects are common after nearly all vaccinations for the prevention of different diseases.

According to research, they are usually an indicator of the body’s prompt immune response to the vaccine. So, there is typically nothing to worry about even if a person gets moderate symptoms such as fever and fatigue.

This also applies to all of the coronavirus vaccines which have been approved recently and are being distributed.

Since the aforementioned symptoms are common, many people are now asking whether one should take painkillers such as ibuprofen after getting the vaccine in order to avoid any associated effects.

Taking pain-relieving medication after getting a vaccine is a common practice. Many people also give painkillers to their children before vaccination to prevent the discomfort which occurs following the procedure. However, scientists are now specifically looking at the possibility of painkillers reducing the effectiveness of coronavirus vaccines.

Also Read: Wearing a Mask Maybe For Effective than Social Distancing for Coronavirus Prevention

At the moment, there is no medical evidence to show that taking different pain-relieving medicine can impact the outcome of the coronavirus vaccine but data from previous vaccination shows that the anti-inflammatory effects of painkillers can lower the immune response.

Though it is still unclear how painkillers interfere with different vaccines, scientists are aware that they do reduce inflammation which usually causes fever, headaches, and chills. This, in turn, makes the particular vaccination less effective especially if it is the first dose.

Additionally, a study published recently in the Journal of Virology further shows that painkillers or nonsteroidal anti-inflammatory drugs (NSAIDs), lower the production of antibodies, which is a major part of the immune response.

Does this mean people should avoid taking medicines after getting the coronavirus vaccine? In accordance with doctors, taking a painkiller would not cause any issues especially in case they are needed.

Secondly, in both the Pfizer and Moderna clinical trials, people were allowed to take medicines if they wanted to and both the vaccines were more than ninety percent effective even with the use of pain-relieving medication.

So, there is no harm in taking painkillers after getting the coronavirus vaccine as long as a person follows the recommended dosage but it is better to wait and see if the side effects go away on their own.

On the contrary, taking any medicines for pain management before getting the vaccine is not recommended as they were also not used before getting vaccinated in the clinical trials.

Therefore, the potential impact of taking painkillers prior to getting the coronavirus vaccine is not known by scientists.

For people with underlying health issues, talking to a doctor before taking over-the-counter painkillers or other similar medicines is necessary as in some cases it may lead to health issues.

 

 

LEAVE A REPLY

Please enter your comment!
Please enter your name here